Would aspirin help or worsen deep vein thrombosis? Worried about possible blood clot from pain in leg and going to dr tomorrow.

Neither. Aspirin doesn't cause blood clots. However, it is inadequate treatment for a dvt.
Help. Aspirin is a form of an anticoagulant that lessens the chance of a blood clot. However, the most important thing you can do is make sure that you don't have a DVT in your leg. Will likely need a venous doppler ultrasound.
Maybe-talk to MD. Though Aspirin does effect blood clotting, your physician may want you to take another type of drug which when mixed with Aspirin may cause bleeding. This may also be the case with drugs like Naproxen and ibuprofen. Tell your physician everything and don't self medicate without their knowledge. Good luck.

Related Questions

Had deep vein thrombosis and blood clot in leg veins. Should I be worried?

Yes - w/o treatment. Dvt can break free from your deep veins, travel through your bloodstream, and lodge in your lungs. This clot can block blood flow in your lungs, which can strain your heart and lungs. This pulmonary embolism is a medical emergency. Dvt can also lead to chronic vein problems and swelling treatment with blood thinners is very effective in reducing risk. Compression stocking also recommended. Read more...
Absolutely. It is always dependent upon your history and also family history. Anytime that you have a history of deep vein thrombosis (dvt), you have an increased risk of future problems. You should have a comprehensive history taken and also family history. You may need a workup for familial reasons for the dvt. This is mostly a lab workup for thrombophilias. Read more...
Be Proactive. It this happened after a long journey like car or plane ride, or after a surgery where you were confined to bed, or if you were on birth control pills; then chances of this happening again are low. But if it was spontaneous than your doctor must have taken thorough history and necessary blood work like blood count and clotting factors studies etc. To assess the future risk and correct treatment. Read more...
Dvt. the question is why did the dvt develop airplane travel hormone or oral contraceptives genetic factors recent major surgery. Read more...

What's considered the best way to help prevent me from getting deep vein thrombosis or blood clots in the legs when I get older?

Routine Activity. Routine exercise and activity will help to prevent stasis of the blood in the leg veins, one of the predisposing factors for dvt. See your primary doctor for routine yearly exam, and if you have a family history or risk factor history, further testing may be recommended. Varicose veins, swelling can be helpful external signs of venous insufficiency which can be associated with dvt. Read more...
Mobilize. Reduce risk factors walk or proper exercize weight to ideal. Ask your pcp about any clotting disorders. Probably avoid birth control meds. Read more...

Deep vein thrombosis left me with 1 blood clot in right leg-3 clots in lungs-have been on warfarin 4 years now. Is this safe to be on this..

Safer Than Not! A recurrent pulmonary embolus could be fatal so i would suggest that the risk of bleeding associated with the warfarin is much lower than the risks of recurrent clot. Possible alternative would include placement of a filter in your ivc which has its' own possible complications. Read more...
Warfarin duration. Depends upon the severity of your leg and lung blood clots , whether you have a family history of venous thrombosis, and whether the events were provoked by surgery or other factors or were spontaneous . Only your treating doctor can determine optimal duration of warfarin however . Warfarin, especially if well controlled , can be well tolerated throughout either long term or even lifelong. Read more...
Warfarin. Its her risk-benefit ratio, and the reason that you are on the medication chronically is due to the history of any pulmonary embolism. I would discuss this with your primary care Dr. or hematologist. Read more...

I'm a 29 year old female & pretty healthy overall. Taking birth control for 5 years- what's the risk of deep vein thrombosis or serious blood clot?

Clots. Birth control pills can certainly increase the risk for deep vein thrombosis although the current low estrogen BCP's do not increase the risk that much. If you had a tendency for female hormonal related blood clots it would certainly have appeared in the first one to two years on BCP's. If is unlikely you will have serious blood clots after five years. Read more...
Depends. The risk with birth control pills is higher than without, but much lower than the risk with pregnancy. The risk is higher in overweight women and those who smoke. A small number with a genetic mutation have excessive risk. Regular exercise will reduce the risk. See this site for more info. http://www.webmd.com/sex/birth-control/tc/hormonal-birth-control-risk-of-blood-clots-topic-overview. Read more...
Birth control. There certainly is a relationship between use of contraceptives, either orally or even in an IUD, and potential venous thrombosis. I would discuss this issue with her gynecologist as almost all of the birth control pills have been implicated in causing a venous thrombosis. Also with airplane travel that may increase the risk, and I would recommend use of a support stocking during airplane travel. Read more...

Is a deep vein thrombosis rare after child birth or any other sort of blood clots?

Unclear question. Pregnancy an post-partum period are risk factors for deep vein thrombosis. You may consult this site for information on this topic: http://www.mayoclinic.org/diseases-conditions/deep-vein-thrombosis/basics/definition/CON-20031922. Read more...
Dvt. Not rare At the end of pregnancy as you are ready to deliver the body goes into a hypercagulsble state which is protective so that the uterus contracts after delivery and bleeding does not occur. Read more...

Deep vein thrombosis with blood clot in leg vein in pregnancy. How long do I need to take medicine for it?

6 months . Dvt in pregnancy is treated with a variation of Heparin called Lovenox which is injected just under the skin twice a day. Coumadin (warfarin) is fatal to the fetus and should never be given during pregnancy. A 3 to 6 month recommendation is given depending on the patient's other ongoing risk factors after delivery. Read more...
Until after delivery. I completely agree with dr. Vorhies. Pregnancy increases the risk for getting a blood clot in the leg and the risk increases the further you are into the pregnancy. That risk doesn't return to normal until 6 weeks after delivery. Sometimes there are other risks for getting a blood clot in addition to being pregnant. How long you stay on blood thinners, depends on what other risks you have. Read more...
3 months. I would recommend that you are treated for a minimum of 3 months post pregnancy with anti-coagulation. You should also wear your compression stockings for 2 to 3 years. This can decrease your risk of developing post thrombotic syndrome which is when the valves in the deep veins do not work and you have chronic swelling and pain. Read more...

Currently on blood thinners for a deep vein thrombosis in my left leg after I had surgery on my right knee. Should I be worried?

DVT leg. I assume the DVT of the left leg occurred after surgery on the right knee. This is a known complication of orthopedic surgery. Blood thinners are used to prevent further extension of the clot and allow the body to hopefully dissolve some of the existing clot. Concern will be risk of future DVT in the left leg as well as damage to the venous system from this episode. Read more...
Yes. But rationally! dvt is not uncommon after knee surgery and with good treatment will likely stabilize and not progress to crisis. Careful clinical and ultrasound followup and edema control are important. Read more...
Possibly. It sounds as if you are receiving appropriate medication & typically that is needed for months to assure appropriate resolution of clot. You should also get fitted for a pair of RX compression stockings & get active as quickly is possible after your surgery as mobility helps. Recommend a follow up ultrasound with a vascular surgeon & counseling on post-thrombotic syndrome. Worry about recurrence. Read more...

Deep vein thrombosis ultrasound shows clot in leg so what are options?

Depends on symptoms. Will need blood thinner called Coumadin (warfarin) for at least 6 months. If leg really swollen may need tpa lysis as drip or trellis device to dissolve clot. Need tests to see if your blood too thick called hypercoagulable state. Read more...
Acute ? If it is acute DVT then typically anticoagulantion like heparin/coumadin . Please refer to this link http://www.Ncbi.Nlm.Nih.Gov/pubmedhealth/pmh0001209/. Read more...